Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 76, NWS Wilmington, NC

May 23, 2012Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 23, 2012, 4:09 PM EDT for Georgetown County, Horry County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2012, 4:09 PM EDT (20:09 UTC)
Expired
May 23, 2012, 4:33 PM EDT
In force
24 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:44 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WUUS52 KILM 232009
SVRILM
SCC043-051-232100-
/O.NEW.KILM.SV.W.0076.120523T2009Z-120523T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
409 PM EDT WED MAY 23 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 500 PM EDT

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PLANTERSVILLE...OR 11 MILES WEST OF MURRELLS INLET...AND MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   YAUHANNAH...
   MURRELLS INLET...
   BUCKSPORT...
   GARDEN CITY...
   SOCASTEE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3360 7937 3370 7924 3370 7920 3372 7919
      3373 7920 3387 7903 3367 7889 3364 7893
      3352 7903 3346 7926
TIME...MOT...LOC 2010Z 239DEG 14KT 3357 7922

$$

WEISS
2 follow-up statements
825 
WWUS52 KILM 232023
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
423 PM EDT WED MAY 23 2012

SCC043-051-232100-
/O.CON.KILM.SV.W.0076.000000T0000Z-120523T2100Z/
GEORGETOWN SC-HORRY SC-
423 PM EDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL HORRY AND NORTHEASTERN GEORGETOWN COUNTIES...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR YAUHANNAH...OR 8 MILES WEST OF MURRELLS INLET...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKSPORT...
BURGESS...GARDEN CITY...BUCKSVILLE...SURFSIDE BEACH...HICKORY
GROVE...SOCASTEE...RED HILL...FORESTBROOK AND CONWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3359 7930 3370 7924 3370 7920 3372 7919
      3373 7920 3387 7903 3367 7889 3362 7895
      3352 7904 3350 7924
TIME...MOT...LOC 2023Z 239DEG 14KT 3360 7917

$$

WEISS
135 
WWUS52 KILM 232033
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT WED MAY 23 2012

SCC043-051-232044-
/O.CAN.KILM.SV.W.0076.000000T0000Z-120523T2100Z/
GEORGETOWN SC-HORRY SC-
433 PM EDT WED MAY 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HORRY AND
NORTHEASTERN GEORGETOWN COUNTIES IS CANCELED...

AT 433 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3359 7930 3370 7924 3370 7920 3372 7919
      3373 7920 3387 7903 3367 7889 3362 7895
      3352 7904 3350 7924
TIME...MOT...LOC 2034Z 239DEG 14KT 3362 7913

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:44 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 23, 2:44 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
244 PM EDT WED MAY 23 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING STRONG TO SEVERE THUNDERSTORMS
THROUGH THIS EVENING. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE
AGAIN ON THURSDAY...ALTHOUGH COVERAGE WILL LIKELY BE ISOLATED. A
DRYING AND WARMING TREND WILL FOLLOW FRIDAY THROUGH EARLY NEXT WEEK
AS AN UPPER RIDGE INTENSIFIES OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...SEVERE TSTM WATCH 292 COVERS OUR ENTIRE
COUNTY WARNING LAND AREA UNTIL 9PM THIS EVENING. ONE IMPULSE
EVIDENT IN VAPOR ANIMATIONS WRAPPING AROUND THE UPPER CIRCULATION
DROPPING INTO NORTH CENTRAL SC MAY KEEP STORMS IMPINGING OUR
WESTERN ZONES. ADDITIONALLY...A STRENGTHENING SEA BREEZE
CIRCULATION WILL HELP TRIGGER A BROKEN LINE OF STORMS ALONG OUR
COASTAL INTERIOR.

COLD AIR ALOFT AND LATE MAY SURFACE HEATING IS COOKING A RECIPE
FOR SIZABLE HAILSTONES AS WE APPROACH PEAK HEATING. EYE POPPING
DOWNDRAFT CAPES COULD ALSO RESULT IN STRONG EVAPORATIVE COOLED
DOWNBURSTS...AND ISOLATED WIND DAMAGE COULD NOT BE RULED OUT.

UNLESS TRAINING OF CELLS OCCURS...THE MODERATE STORM MOTION
SHOULD LIMIT FLOODING POTENTIAL COMPARED TO THE PREVIOUS DAYS.
MIDDLE TO UPPER 60S FOR MIN TEMPS BY FIRST LIGHT THURSDAY
UNDER PARTIALLY CLEAR SKIES AND LIGHT SOUTHERLY WIND.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...UPPER TROUGH OPENS AND MOVES NORTHEAST AWAY
FROM THE MID ATLANTIC ON THURSDAY. ALTHOUGH HEIGHTS GRADUALLY
INCREASE DURING THE DAY...DO NOT ANTICIPATE THAT THERE WILL BE
ENOUGH OF A MID LEVEL CAP TO SUPPRESS CONVECTION. MID LEVEL LAPSE
RATES ARE ONLY ABOUT 6C/KM DURING THE AFTN...AND SOME DRY AIR IS
PRESENT IN FORECAST PROFILES. HOWEVER...SBCAPE OF 1000-1500 J/KG
SUGGESTS AMPLE INSTABILITY...MID LEVEL THETA-E RIDGING WILL PROVIDE
SUFFICIENT MOISTURE...WHILE A DIGGING 80 KT UPPER JET BEHIND
DEPARTING TROUGH WILL CREATE SOME UPPER SUPPORT. DO NOT EXPECT
WIDESPREAD COVERAGE...BUT AT LEAST SOME STORMS ARE POSSIBLE...MAINLY
ALONG THE SEA BREEZE DUE TO ENHANCED CONVERGENCE. SMALL HAIL WILL BE
POSSIBLE IN ANY STRONGER CONVECTION. TEMPS WILL RANGE FROM THE LOW
80S AT THE COAST WHERE A RESULTANT SEA BREEZE WILL TEMPER THE
MAXES...TO MID 80S IN THE FAR SW. CONTINUING SOUTHERLY WINDS
THURSDAY NIGHT WILL KEEP MINS IN THE MID AND UPPER 60S...MAYBE 70 AT
THE IMMEDIATE COAST.

LARGE UPPER RIDGE BEGINS TO SPREAD NORTHEAST FROM THE GULF COAST
STATES ON FRIDAY. AT THE SAME TIME...MUCH OF THE GUIDANCE IS
INDICATING THAT A RENEWED 5H TROUGH MAY ATTEMPT TO CLOSE OFF WELL
OFFSHORE THE GA COAST. THIS WILL KEEP SLIGHTLY LOWERED HEIGHTS IN
THE EASTERN CAROLINAS WHILE THE RIDGE BUILDS STRONGER TO THE WEST.
AT THE SURFACE...HIGH PRESSURE RIDGES DOWN FROM THE MID ATLANTIC
WHILE A SURFACE CYCLONE IS PROGGED TO DEVELOP BENEATH THE UPPER
TROUGH NEAR THE FLORIDA COAST. ALTHOUGH THE RIDGING WILL PROVIDE
SOMEWHAT OF A MID LEVEL CAP EVIDENT ON SOUNDINGS...THE E/NE FLOW AT
THE SURFACE COMBINED WITH THE SUBTLE TROUGHING ALREADY
DISCUSSED...MAY ALLOW FOR SOME SEA BREEZE CONVECTION ONCE AGAIN
FRIDAY. THE CHANCE IS LESS...BUT NON ZERO. TEMPS WILL WARM ON FRIDAY
INTO THE MID AND UPPER 80S AWAY FROM THE COAST WHILE DEEP EAST FLOW
WILL KEEP TEMPS ONLY IN THE LOW 80S NEAR THE BEACHES. MINS AT NIGHT
WILL ONCE AGAIN BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...EXTENDED FORECAST REMAINS RELATIVELY
UNCHANGED WITH HIGH CONFIDENCE VIA HPC EARLY AS THE MAMMOTH RIDGE
WILL PREVAIL ACROSS OUR AREA TEMPERATURES WILL HOVER AROUND FIVE
DEGREES ABOVE CLIMATOLOGY. CAPPING AROUND 700MB SHOULD KEEP THE
LID ON CONVECTION FOR THE HOLIDAY WEEKEND.

FORECAST SHIFTS TO LOWER CONFIDENCE FOR THE REMAINDER OF THE PERIOD
AS THE WILDCARD IS THE MOISTURE ASSOCIATED WITH A RETROGRADING
CLOSED LOW SLIPPING BELOW THE RIDGE THEN BEING SWEPT UP INTO THE
AREA AS A MORE ZONAL FLOW DEVELOPS. CONTINUED THE TREND OF
INCREASING POPS INCREMENTALLY MONDAY THROUGH WEDNESDAY TO ADDRESS.
EVEN WITHOUT THE AFOREMENTIONED LOW AND ITS ASSOCIATED MOISTURE
COLUMN WILL BECOME MORE CONDUCIVE FOR DIURNAL CONVECTION.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 19Z...TERMINALS ARE CURRENTLY VFR. LOW LEVEL CUMULUS IS
DEVELOPING BUT HAS YET TO SIGNIFICANTLY BUILD DESPITE REACHING THE
CONVECTIVE TEMPERATURE. CANNOT RULE OUT SHOWER/THUNDERSTORM
DEVELOPMENT THIS AFTERNOON WITH THE WARMEST SURFACE TEMPERATURES
YET TO COME AND A COLD POOL OF AIR ALOFT. WILL CONTINUE TO
INDICATE THE BEST CHANCE OF SHOWERS/VCTS/MVFR AT FLO/LBT AND AT
ILM WHERE BEST CUMULUS DEVELOPMENT IS CURRENTLY TAKING PLACE. AT
THE CRE/MYR TERMINALS WILL JUST MENTION VCSH IN TAFS AND AMEND AS
NECESSARY IF ANY THUNDERSTORM THAT DEVELOPS INLAND MOVE TOWARDS
THOSE TERMINALS.

PRECIPITATION ENDS THIS EVENING AS SKIES GRADUALLY BECOME SCATTERED.
WITH MOIST SOILS EXPECT BR TO DEVELOP AT FLO/LBT. SINCE ANY DENSE
FOG IS EXPECTED TO BE PATCHY CONFIDENCE IS MODERATE THAT
VISIBILITIES WILL REMAIN IN THE MVFR RANGE. THE NAM BUFFER SOUNDINGS
ARE INDICATING MORE OF A CHANCE THAT MVFR CEILINGS WILL DEVELOP
THIS EVENING AND PERSISTING OVERNIGHT.

AFTER SUNRISE EXPECT THE CHANCE OF MVFR CEILINGS UNTIL SHOWERS AND
ISOLATED THUNDERSTORMS AGAIN DEVELOP MID-LATE MORNING.

EXTENDED OUTLOOK...ISOLATED SHOWERS/MVFR...WITH ISOLATED
THUNDERSTORMS/TEMPO IFR POSSIBLE MAINLY IN THE AFTERNOON THROUGH THE
EXTENDED PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...OUTSIDE OF TSTMS NO REAL PROBLEMS ON THE
WATERS. IN AND NEAR STORMS DO EXPECT LOCALLY ROUGH CONDITIONS AND
DANGEROUS CLOUD TO WATER LIGHTNING STRIKES. OTHERWISE GENERALLY
SOUTH WINDS 10-15 KNOTS...A FEW HIGHER GUSTS NEAR SHORE THROUGH
EARLY EVENING WITH SEA BREEZE ENHANCEMENT. SEA MAINLY COMPOSED OF
SE WAVES AROUND 2-3 FEET AT 8-9 SECONDS...MIXED WITH S WAVES OF 2
FEET AT 5-6 SECONDS...WITH OVERALL HEIGHTS OF 3-4 FEET. THIS IS
NATIONAL SAFE BOATING WEEK...TAKE TIME TO REFRESH ON THE LATEST
SAFETY GUIDELINES. ALSO...A GOOD PRACTICE THAT CAN SAVE YOU PLENTY
TROUBLE...IS TO GET A FIX ON THE LATEST RADAR TRENDS BEFORE
LAUNCHING THE VESSEL.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...S/SE WINDS THURSDAY BETWEEN OFFSHORE HIGH
PRESSURE AND A TROUGH ACROSS THE MIDWEST WILL BE AROUND 10 KTS.
THIS WILL CREATE 3-4 FT SEAS...FORMED BY A COMBINATION OF A
3FT/8SEC SE SWELL...AND A 2FT/5SEC SOUTH WIND WAVE. AS HIGH
PRESSURE RIDGE BUILDS DOWN THE COAST EARLY FRIDAY...WINDS WILL
BACK TO THE EAST THEN NORTHEAST...BUT STILL AROUND 10 KTS. A
PERIOD OF CONFUSED SEAS WILL DEVELOP EARLY FRIDAY DUE TO THE NE
WINDS TOPPING THE CONTINUED SE SWELL...BUT BY LATE IN THE DAY A 6
SEC NE WIND CHOP WILL BECOME DOMINANT...AND SEAS WILL PERSIST AT
3-4 FT THROUGH THE END OF THE PERIOD.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 PM WEDNESDAY...NORTHEAST WINDS INITIALLY WILL VEER TO
EASTERLY SUNDAY THEN TO SOUTHEAST MONDAY AS HIGH PRESSURE MOVES
FROM THE APPALACHIANS TO WELL OFFSHORE. CAVEAT TO FORECAST IS LOW
PRESSURE DEVELOPING SOMEWHERE OFF THE SOUTHEAST COAST AND ITS
CHARACTERISTICS/MAGNITUDE. SEAS ESPECIALLY LATE IN THE PERIOD
COULD BE AFFECTED BY THIS FEATURE BUT FOR NOW A STANDARD 2-4 FEET
FOR SUMMER SHOULD SUFFICE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...JDW
LONG TERM...SHK
AVIATION...MRR
Hazardous weather outlook, May 23, 1:58 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT WED MAY 23 2012

NCZ110-SCZ054-241800-
COASTAL BRUNSWICK-COASTAL HORRY-
158 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE...
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

LIKELY NOT NEEDED.

NCZ106-108-SCZ056-241800-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL GEORGETOWN-
158 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SEVERE THUNDERSTORM WATCH.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE...
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

LIKELY NOT NEEDED.

AMZ250-252-254-256-241800-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
158 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

LIKELY NOT NEEDED.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-241800-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
158 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE...
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

LIKELY NOT NEEDED.

In the hours before

Special weather statement, May 23, 2:05 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
205 PM EDT WED MAY 23 2012

SCZ017-023-024-032-231900-
DARLINGTON-DILLON-FLORENCE-MARLBORO-
205 PM EDT WED MAY 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...DILLON...MARLBORO
AND DARLINGTON COUNTIES THROUGH 300 PM EDT...

AT 205 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FLOYD...OR ABOUT 6 MILES NORTH OF DARLINGTON...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
FLORENCE...AUBURN...BINGHAM...BROWNSVILLE...CHAVISTOWN...CLAUSSEN...
CLIO...DARLINGTON RACEWAY...DOVESVILLE AND DUNBAR.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3481 7967 3461 7945 3425 7954 3425 7955
      3420 7955 3419 7957 3413 7957 3411 8009
      3450 8000 3449 7988 3454 7983 3460 7981
      3461 7978 3465 7982 3468 7986 3475 7992
      3480 7990
TIME...MOT...LOC 1805Z 234DEG 16KT 3440 7987

15
Special weather statement, May 23, 2:25 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
225 PM EDT WED MAY 23 2012

SCZ033-039-053>056-231930-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND
HORRY-MARION-WILLIAMSBURG-
225 PM EDT WED MAY 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...GEORGETOWN...
WILLIAMSBURG AND MARION COUNTIES THROUGH 330 PM EDT...

AT 225 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
EAST OF RHEMS...OR ABOUT 17 MILES WEST OF MURRELLS INLET...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...MYRTLE BEACH...RED HILL...
SOCASTEE...ANDREWS...BUCKSPORT...BUCKSVILLE...BURGESS...DONGOLA...
EARLE...FORESTBROOK AND GRAVES.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3338 7974 3380 7942 3381 7939 3382 7938
      3380 7934 3381 7932 3382 7932 3384 7934
      3384 7935 3384 7937 3386 7937 3400 7927
      3372 7885 3327 7951
TIME...MOT...LOC 1825Z 249DEG 11KT 3363 7933

WEISS
Local storm report, May 23, 3:07 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             1 WNW BENNETTSVILLE     34.64N  79.70W
05/23/2012  M1.00 INCH       MARLBORO           SC   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL ON HWY 9 NORTH OF DOWNTOWN
            BENNETTSVILLE.

&&

EVENT NUMBER ILM1200141

LACORTE
Special weather statement, May 23, 3:27 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EDT WED MAY 23 2012

SCZ033-039-053>056-232030-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND
HORRY-MARION-WILLIAMSBURG-
327 PM EDT WED MAY 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...GEORGETOWN...
WILLIAMSBURG AND MARION COUNTIES THROUGH 430 PM EDT...

AT 326 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
CONWAY...TO RHEMS...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...GARDEN CITY...MYRTLE
BEACH...NORTH MYRTLE BEACH...RED HILL...SOCASTEE...ADRIAN...
ALLSBROOK...BAYBORO...BUCKSPORT...BUCKSVILLE AND BURGESS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3351 7961 3381 7934 3381 7932 3383 7932
      3414 7905 3386 7860 3380 7868 3375 7879
      3364 7893 3334 7937
TIME...MOT...LOC 1926Z 233DEG 23KT 3375 7913

WEISS
Special weather statement, May 23, 3:38 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
338 PM EDT WED MAY 23 2012

SCZ017-023-024-032-033-232045-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
338 PM EDT WED MAY 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 445 PM EDT...

AT 338 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER OAK
GROVE...OR ABOUT 13 MILES SOUTHWEST OF DILLON...MOVING NORTHEAST AT
20 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...BINGHAM...BLUE BRICK...
BROWNSVILLE...CLIO...DUNBAR...FLOYDALE...FORK...HAMER...KEMPER...LAKE
VIEW AND LATTA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3430 7907 3429 7909 3418 7971 3436 7973
      3469 7953
TIME...MOT...LOC 1938Z 234DEG 16KT 3434 7958

15
Local storm report, May 23, 3:48 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             BLENHEIM                34.51N  79.65W
05/23/2012  M1.00 INCH       MARLBORO           SC   PUBLIC

            SLIGHTLY LARGER THAN QUARTER SIZE HAIL FELL FOR
            APPROXIMATELY 10 MINUTES.

&&

EVENT NUMBER ILM1200142

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:32 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg24 min
May 23, 2:04 AM EDTSpecial Marine WarningILM91 min
May 23, 2:55 AM EDTSpecial Marine WarningILM2 hr
May 23, 2:05 PM EDTSpecial Weather StatementILMDarlington, Marlboro55 min
May 23, 2:11 PM EDTSevere Thunderstorm WarningILMDarlington, Marlboro64 min
May 23, 2:25 PM EDTSpecial Weather StatementILMGeorgetown65 min
May 23, 2:31 PM EDTSevere Thunderstorm WarningILMMarlboro44 min
May 23, 2:38 PM EDTSevere Thunderstorm WarningILMHorry, Marion27 min
May 23, 3:11 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Marlboro26 min
May 23, 3:27 PM EDTSpecial Weather StatementILMGeorgetown, Horry63 min
May 23, 3:38 PM EDTSpecial Weather StatementILMDillon67 min
May 23, 3:41 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion49 min
May 23, 4:05 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro35 min
May 23, 4:41 PM EDTSpecial Weather StatementILMMarion64 min
May 23, 4:49 PM EDTSevere Thunderstorm WarningILMFlorence, Horry, Marion35 min
May 23, 4:51 PM EDTSpecial Weather StatementILMDillon54 min
May 23, 5:04 PM EDTAreal Flood AdvisoryILMDarlington43 min
May 23, 6:17 PM EDTSpecial Weather StatementILMGeorgetown58 min
May 23, 7:50 PM EDTAreal Flood AdvisoryILMWilliamsburg57 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.